The cycle of APs


#1

Fed up w med—>quit—>honeymoon phase, horrible side effects gone, feeling like old self again, very happy doing great—>some symptoms come back but they’re ones I didn’t mind like my “family”, delusional thoughts have me excited, think “this is fine I can deal with this! And even when the bad stuff happens it’s just temporary I just have to deal w it when it comes like any other life stressor”—>demons happen—>horrible regret, want it all to go away—>desperately search for another AP that will maybe be less awful than last—>rinse and repeat


#2

I know I’m in the honeymoon phase currently, unfortunately.

Caught myself going into the “I’ll just deal w the demons when it happens it’ll be fine I don’t really need an AP” today. Much easier said than done.


#3

Also day 4 off vraylar update for those interested—>mood is finally back to normal, have my old energy back, I just feel good and like myself again finally, I feel sharp


#4

I’m in a similar cycle.

Tired of meds and side effects -> quit -> emotions and ability to feel pleasure return -> feeling like my old self again -> delusions return -> get hospitalized -> family gets stressed out and lose faith in me -> get prescribed new med -> anhedonia and avolition return -> miserable again

I’m currently in the first phase where I’m tired of my meds causing me anhedonia and avolition.
Right now I’m reacting badly to Risperdal and I’m getting anhedonia, avolition, and I can’t sleep for over 3 weeks (insomnia). I tell my pdoc and he increases the dose? That’s not gonna help my sleep.
I’m trying to have patience and find a different AP, but it feels like my pdoc is not willing to change AP.
I feel exhausted and frustrated and just want to quit my meds so I can feel again.

Did you have anhedonia while on your meds?


#5

@Wasabi
Just out of curiosity, how many have you tried so far (if you’re comfortable sharing)?
Also, I’m so sorry you have to go through this. The very least your pdoc should do is listen to you and take your needs into consideration.


#6

I’ve tried 4 AP’s. Invega, Haldol, Zyprexa, and Risperdal.
Hospitalized 3 times.


#7

Oh, okay. I’ve never tried Invega… Anyway, good luck finding something that works for you. Anhedonia is one of the worst possible side-effects imo. Sucks that you have to deal with that.


#8

That happened to me w my old prescriber. It is dumb on their part if you don’t listen to your patient they are gonna go awol and cold turkey drop on their own. At least that’s what I did so many times w my old prescriber she threatened to leave me.

Yeah the one I was just on (vraylar) made me very depressed, and made negative symptoms reappear that I hadn’t been experiencing in ages. Awful. This was my what 6th AP I’ve tried?


#9

Were you ever hospitalized from stopping an AP like that?


#10

Yeah one time I had to go in for Abilify because I didn’t realize it was helping stabilize my mood so I had a very severe depressive episode and wanted to kill myself and had harmed myself to see if I could do it. They wanted me to do inpatient but I refused and in that state they couldn’t make me so I did a partial hospitalization instead which is like all day every day outpatient.

I learned eventually that stopping cold turkey can be very dangerous and should be avoided at all costs unless the med is causing a serious issue, like vraylar was making me start to be suicidal and Risperidone gave me hyperprolactenemia so my prescriber actually had me stop it cold turkey.


#11

This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.